Drug-induced nail abnormalities

Bianca Maria Piraccini, Matilde Iorizzo, Antonella Tosti

Research output: Contribution to journalReview article

28 Scopus citations

Abstract

This article reviews the different nail symptoms produced by drugs. Drug-induced nail abnormalities may result from toxicity to the matrix, the nail bed or the periungual tissues. The most common symptoms include Beau's lines/onychomadesis, melanonychia, onycholysis, and periungual pyogenic granulomas. Nail changes usually affect several nails and in most cases are asymptomatic. Drugs that most frequently produce nail abnormalities include retinoids, indinavir, and cancer chemotherapeutic agents. In this article, we also include nail adverse effects as a result of radiotherapy since they are commonly observed in clinical practice.

Original languageEnglish (US)
Pages (from-to)31-37
Number of pages7
JournalAmerican Journal of Clinical Dermatology
Volume4
Issue number1
DOIs
StatePublished - Jan 21 2003
Externally publishedYes

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Drug-induced nail abnormalities'. Together they form a unique fingerprint.

Cite this